MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ELITE PLUS FLANGED CUP 28/43; MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS

DEPUY IRELAND - 9616671 ELITE PLUS FLANGED CUP 28/43; MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS
Catalog Number 965228043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date (15 years ago), the patient underwent the primary surgery via tha with the cup and stem in question.On an unknown date, infection was confirmed.Therefore, on (b)(6) 2024, the right side of the cup and stem in question were removed.Because the patient was elderly, and the surgery was a girdlestone procedure.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that on an unknown date (15 years ago), the patient underwent the primary surgery via tha with the cup and stem in question.On an unknown date, infection was confirmed.Therefore, on (b)(6) 2024, the right side of the cup and stem in question were removed.Because the patient was elderly, and the surgery was a girdlestone procedure.No further information is available.The product was not returned to depuy synthes, however photos were provided for review.The photo/x-ray investigation revealed nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the elite plus flanged cup 28/43 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ELITE PLUS FLANGED CUP 28/43
Common Device Name
MISCELLANEOUS HIP CUP/LINER : HIP POLY ACETABULAR CUPS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19034582
Report Number1818910-2024-07439
Device Sequence Number18151608
Product Code JDI
UDI-Device Identifier10603295318637
UDI-Public10603295318637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number965228043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELITE PLUS SZ 2 FLANGED; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown